Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 26, 2007, 9:58 PM CDT for Bailey County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2007, 9:58 PM CDT (02:58 UTC)
- Expired
- May 26, 2007, 10:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Bailey County, TX
The radar
The Lubbock radar (KLBB), 84 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 270258
SVRLUB
TXC017-270330-
/O.NEW.KLUB.SV.W.0097.070527T0258Z-070527T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
958 PM CDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BAILEY COUNTY IN NORTHWEST TEXAS.
* UNTIL 1030 PM CDT
* AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BULA...OR ABOUT 10 MILES NORTH OF MORTON...MOVING SOUTHEAST AT 5
MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3392 10261 3392 10272 3391 10275 3383 10277
3383 10261
$$
KWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:50 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, May 26, 3:50 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT SAT MAY 26 2007 .SHORT TERM... IN GENERAL...SW FLOW ACROSS THE WESTERN COUNTIES AND SE WINDS ACROSS THE EAST HAS PRODUCED SOME CONVERGENCE ACROSS THE CENTRAL PORTIONS OF THE CWA THIS AFTERNOON. ALTHOUGH THE WINDS ARE SO LIGHT THAT CONVERGENCE IS WEAK. LINE OF TCU AND A FEW TSTMS HAVE DEVELOPED IN BRISCOE AND FLOYD COUNTIES WITH A BIT OF EXTRA PUSH ALONG THE CAPROCK. LATEST RUC ANALYSIS GIVES CAPES OF 500-1000 J/KG IN A RELATIVELY UNCAPPED ENVIRONMENT. HOWEVER...AREA PROFILERS SHOW VERY WEAK WIND PROFILE. WITH THIS IN MIND WILL OPT FOR NO SIGNIFICANT CHANGES IN THE FCST FOR THIS EVE...AND CONTINUE CHC OF TSTMS. CANNOT RULE OUT A TSTM ANYWHERE ACROSS THE CWA...BUT THE NORTH-CENTRAL ZONES SHOULD BE SLIGHTLY FAVORED. CHC OF SVR IS SLIM HOWEVER ISOLD MARGINALLY SVR HAIL OR WIND GUSTS ARE POSSIBLE...AND WITH PWATS RUNNING ABOUT AN INCH...THE SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. LATER TONIGHT...WE MAY SEE ANOTHER ROUND OF TSTMS MOVE OFF THE HIGHER TERRAIN OF NM. NW FLOW ALOFT AND SE LOW-LVL FLOW BOTH APPEAR TO BE WEAKER THAN LAST NIGHT...MAKING IT QUESTIONABLE WHETHER OR NOT THEY CAN MAKE IT TO THE CWA. WILL MAINTAIN LOW POPS MORE TSTM CHANCES CAN BE EXPECTED TOMORROW. A SHTWV TROUGH DIVING SOUTHEAST THROUGH NV/UT TODAY SHOULD BE MOVING THROUGH NM...INITIATING MORE TSTMS IN THE HIGHER TERRAIN. MEANWHILE...THE 12Z NAM BRINGS A WEAK WIND SHIFT/DRYLINE INTO OUR WESTERN COUNTIES AS LOW-LVL FLOW VEERS AND THIS COULD PROVIDE SOME FOCUS FOR LOCAL TSTM DEVELOPMENT. WITH FCST SFC TEMPS IN THE LOWER 80S NAM FCST SNDGS SHOW LITTLE OR NO CAP. HOWEVER...WEAK SUBSIDENCE MAY BE IN PLACE UNTIL LATER IN THE EVE WHEN SOME LARGE SCALE ASCENT ARRIVES FROM THE TROUGH UPSTREAM. .LONG TERM... WEAK CAP AND WEAK FLOW TO CONTINUE INTO MONDAY WITH AFTERNOON HEATING AND ANY CONVERGENCE ALONG OUTFLOW BOUNDARIES POSSIBLY GENERATING THUNDERSTORMS. BET CHANCES WILL BE FOR THUNDERSTORMS TO ROLL OUT OF NEW MEXICO INTO THE WESTERN CWA. MIDDLE LEVEL CAP WILL INCREASE AS WE MOVE INTO TUESDAY AHEAD OF A COLD FRONT THAT WILL DIVE SOUTHWARD INTO THE SOUTH PLAINS REGION TUESDAY EVENING. THIS FRONT IS BEING PUSHED SOUTHWARD BY A TROUGH SWINGING ACROSS THE NORTHERN PLAINS WITH AN EXTRA NUDGE FROM ANY CONVECTION THAT DEVELOPS ALONG IT. THEN THE QUESTION WILL BE IF CONVECTION CAN ROLL OF THE MOUNTAINS OF NEW MEXICO INTO THE SOUTH PLAINS REGION FOR WEDNESDAY...THURSDAY AND FRIDAY EVENINGS. RAIN CHANCES APPEAR TO BE ON THE DECREASE BY NEXT WEEKEND AS THE UPPER LEVEL RIDGE ATTEMPTS TO MOVE A BIT CLOSER TO WEST TEXAS. TEMPERATURES WILL REMAIN NEAR SEASONAL LEVELS IN THE MIDDLE TO UPPER 80S. WEDNESDAY AND THURSDAY SHOULD BE A BIT COOLER IN THE WAKE OF THE COLD FRONT WITH THE AMOUNT OF CLOUD COVER DICTATING THE HIGHS. FOR NOW WE WILL GO WITH HIGHS AROUND 80. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 83 58 85 59 / 50 30 30 20 40 TULIA 56 80 56 81 55 / 40 30 30 20 30 PLAINVIEW 58 80 59 82 59 / 40 30 30 20 30 LEVELLAND 58 83 59 88 60 / 30 30 20 20 40 LUBBOCK 60 81 62 83 63 / 30 30 20 20 40 BROWNFIELD 59 83 59 84 60 / 30 30 20 30 40 CHILDRESS 60 80 62 84 64 / 40 30 20 20 20 SPUR 59 82 59 83 61 / 30 30 30 20 40 ASPERMONT 63 81 61 84 61 / 30 30 30 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/18
Hazardous weather outlook, May 26, 11:27 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1127 AM CDT SAT MAY 26 2007 TXZ021>044-271630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1127 AM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE OUTLOOK AREA. WHILE THE ATMOSPHERE WILL BE RELATIVELY UNCAPPED OVER THE ENTIRE AREA...THE MOST LIKELY LOCATION FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG A WEAK SURFACE FEATURE ACROSS THE NORTHWEST SOUTH PLAINS AND SOUTHWEST PANHANDLE. WEAK WINDS ALOFT WILL PREVENT ORGANIZED DEVELOPMENT HOWEVER THE STRONGEST STORMS COULD PRODUCE HAIL UP TO ONE INCH AND WIND GUSTS APPROACHING 60 MPH. DUE TO THE EXPECTED SLOW MOVEMENT OF THE STORMS...LOCALIZED HEAVY RAINFALL COULD ALSO BECOME A CONCERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF HAZARDOUS WEATHER WILL REMAIN LOW THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER SPOTTER GROUPS AND LOCAL OFFICIALS SHOULD MONITOR LOCAL WEATHER DEVELOPMENT.
In the hours before
Special weather statement, May 26, 5:57 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 557 PM CDT SAT MAY 26 2007 TXZ035-270000- LUBBOCK TX- 557 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM ACROSS LUBBOCK COUNTY... AT 550 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN WOODROW AND SLATON. A SECOND STRONG THUNDERSTORM WAS OVER SLIDE WITH A NEW ONE FORMING NORTHWEST OF SHALLOWATER. THESE STORMS WERE NEARLY STATIONARY. A SIGNIFICANT AMOUNT OF SMALL HAIL IS EXPECTED WITH THESE STORMS ALONG WITH WIND GUSTS TO 45 MPH. SEEK SHELTER INDOORS IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. IN ADDITION TO THE WIND AND HAIL...HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PERSONS IN LUBBOCK COUNTY SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 26, 6:53 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 653 PM CDT SAT MAY 26 2007 TXZ034-035-270030- LUBBOCK TX-HOCKLEY TX- 653 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORMS ACROSS HOCKLEY AND LUBBOCK COUNTIES... AT 650 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER LUBBOCK COUNTY ABOUT 15 MILES SOUTH OF ABERNATHY WITH AN ADDITIONAL STRONG THUNDERSTORM OVER HOCKLEY COUNTY ABOUT 10 MILES EAST OF WHITHARRAL...MOVEMENT OF THE THUNDERSTORMS WAS SOUTHEAST AT 5 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...DIME SIZED HAIL...HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...MINOR LOW LYING AND POOR DRAINAGE FLOODING MAY DEVELOP UNDER THE HEAVIER DOWNPOURS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KW
Special weather statement, May 26, 7:20 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 720 PM CDT SAT MAY 26 2007 TXZ021-270045- PARMER TX- 720 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM ACROSS PARMER COUNTY... AT 717 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM LOCATED NEAR FARWELL OR 4 MILES NORTHWEST OF LARIAT. MOVING SOUTHEAST AT 5 MPH. THIS STORM WAS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...DIME SIZED HAIL AND CLOUD TO GROUND LIGHTNING. IN ADDITION...HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KW
Special weather statement, May 26, 7:34 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 734 PM CDT SAT MAY 26 2007 TXZ028-270115- LAMB TX- 734 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM ACROSS LAMB COUNTY... AT 732 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM LOCATED 3 MILES NORTHWEST OF AMHERST...OR ABOUT 11 MILES NORTHWEST OF LITTLEFIELD...MOVING SOUTHWEST AT 5 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA TO DIME SIZED HAIL AND CLOUD TO GROUND LIGHTNING. IN ADDITION...HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KW
Local storm report, May 26, 8:11 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
811 PM CDT SAT MAY 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL OPDYKE WEST 33.59N 102.30W
05/26/2007 E1.00 INCH HOCKLEY TX LAW ENFORCEMENT
QUARTER SIZED HAIL AT OPDYKE W
&&
GJESpecial weather statement, May 26, 8:20 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 820 PM CDT SAT MAY 26 2007 TXZ027-270200- BAILEY TX- 820 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM OVER BAILEY COUNTY... AT 817 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF NEEDMORE...OR ABOUT 11 MILES SOUTH OF MULESHOE...MOVING SOUTH AT 5 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...DIME SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:44 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 61 min |
| May 26, 8:32 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 58 min |
| May 26, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 30 min |
| May 26, 9:25 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 65 min |
| May 26, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 31 min |
| May 26, 10:10 PM CDT | Flash Flood Warning | LUB | Bailey | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.